EMAIL TO A FRIEND COMMENT

 

Anesthesia Ventilator Recalled Due To Potential Adverse Health Consequences Including Death from Overdose


The Aestiva/5 7900 Ventilator, intended for continuous breathing support for the care of patients who require mechanical ventilation during surgical procedures, was voluntarily recalled. This ventilator is used in hospitals and other health care facilities. The manufacturer sent an "Urgent Medical Device Correction" letter to its customers.

 

Two vaporizers may deliver each agent at the same time. This could result in over-delivery of a single agent if both vaporizers contain the same agent, or in delivery of more than one agent. Unrecognized overdose with simultaneous inhaled anesthetics may result in hypotension (low blood pressure), arrhythmias (irregular breathing), and bradycardia (low heart rate).  If these conditions persist and remain unrecognized, they may lead to circulatory shock. This ventilator may cause serious adverse health consequences, including death.

 

See the recall

 

Receive Important Information in the August Medical Law Perspectives Report Providing In-Depth Information on Anesthesiology Error Liability!

 

 

REPRINTS & PERMISSIONS COMMENT